My nine year old son has said while reading letters and words are disappearing. This was brought to my attention because he was having trouble reading aloud in class and sent to the nurse. He says this has been happening everytime he reads since the beginning of Dec. 07. He is the top student in his class in all subjects- very bright. Some history on my son: when he was 3-4 we thought he might be having seizures due to staring spells(his eeg was fine) and the staring spells went away, last spring he started having daily mild headaches(brought to eye doctor and said his eyes were fine-5/07) and in 7/07 had a disturbing episode of numb left side with slurred speach for several minutes followed by a severe migraine(cat scan & mri fine and neurology dr. said migraines) he also has a benign heart murmer. He has not had to many headaches this year nor has he had another migraine- only the one. The pediatrician said the problems with vision while reading are from migraines but this is happening everytime he reads and I am worried. Any advice on what I should do or thoughts on what it possibly sounds like would be greatly appreciated.Thank you
I am concerned about your son. The disappearance of letters could actually be due to blind spots developed in his vision. They normally do not affect general vision. But while reading, the words disappear at a particular distance from the eyes.
The blind spots are due to areas of the retina which have no sensory cells.
I would recommend that you take your son to an ophthalmologist and perhaps get the retinal functions checked.
If the disappearance of the words is a consistent feature, it may not be due to migraine.
I just found this post today on my lunch (4/27/15) and I guess I am trying to figure out if I have the same thing. I'm almost 30 (28 years old) and this has been happening to me for years now; as long as I can remember. I am not sure what the cause of it is, but I'd like to find out. The only difference is I do not get migraines or seizures. But this has made school supremely difficult for me. I feel like this is going to hold me back in my life and career. I started college (again) and I can already tell it is effecting me. I should also say that I have ADD and have had it since I was in grade school. Since I graduated high school, I have been able to control it without having to take prescriptions. I would like to figure out if there is a way to control this as well without having to take pills. What do you suggest? Any help would be greatly appreciated.
I just found this today as well. Im male, 23, and when i read sometimes the words will vanish before my eyes and ill have to go back and reread. which i was an avid reader in highschool so i learned to skim a bit so i could miss those words. When i was younger i did have migraines so bad i would hallucinate and it would be sooo painful. Then again ive also had a few head injuries none of which had any follow up due to neglet from parents. I have also lost my sense of smell, atleast the majority of it. if the smell is strong or up against my nose i can smell it better.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.